MAUDE Adverse Event Report: CONFORMIS INC ITOTAL IDENTITY IMPACTOR HANDLE; REUSABLE SURGICAL INSTRUMENT

CONFORMIS INC ITOTAL IDENTITY IMPACTOR HANDLE; REUSABLE SURGICAL INSTRUMENT
Model Number 1080-212
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Misassembly by Users (3133)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a screw came loose from an impactor handle and was able to be recovered.
 
Additional Manufacturer Narrative
Email complaint was issued feb, 10th, 2023 for the impactor handle ed-07827.The lot number on the device is e202701.This indicates a manufacture date of may 27th, 2020 per wi-0501-13 rev ab, production identifier method for direct part marking.One of the 2 set screws fell loose during tibial preparation/keel punch.The screw did fall into the incision, but was recovered with a pair of forceps.It did not prolong the surgery more than 15 minutes, the screw and impactor handle were removed and set aside, and new tray was opened to finish the case.No injury has been reported.There is no any impact to surgery.Handle was returned for evaluation.There was no noted loctite on a screw, which is the likely reason why the screw fall out of a handle 3/2/2023 after reviewing the investigation, the reportable status was updated to be reportable.The screw did fall into the incision, although the screw was seen and removed with no other patient impact.

Brand Name
ITOTAL IDENTITY IMPACTOR HANDLE
Common Device Name
REUSABLE SURGICAL INSTRUMENT
Manufacturer (Section D)
CONFORMIS INC
600 technology park drive
fourth floor
billerica MA 01821
Manufacturer (Section G)
CONFORMIS INC
600 research dr
wilmington MA 01887
Manufacturer Contact
elizabeth haines
600 technology park drive
billerica, MA 01821
MDR Report Key16501981
Report Number3004153240-2023-00014
Device Sequence Number3302241
Product Code LXH
UDI-Device Identifier00810933030582
UDI-Public00810933030582
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1080-212
Device Catalogue Number1080-212
Device Lot NumberE202701
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/17/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2023
Initial Report FDA Received Date03/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexUnknown